The Annals of Mathematical Statistics

The Capacity of a Class of Channels

David Blackwell, Leo Breiman, and A. J. Thomasian

Full-text: Open access

Abstract

Shannon's basic theorem on the capacity of a channel is generalized to the case of a class of memoryless channels. A generalized capacity is defined and is shown to be the supremum of attainable transmission rates when the coding and decoding procedure must be satisfactory for every channel in the class.

Article information

Source
Ann. Math. Statist. Volume 30, Number 4 (1959), 1229-1241.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177706106

Digital Object Identifier
doi:10.1214/aoms/1177706106

Mathematical Reviews number (MathSciNet)
MR127449

Zentralblatt MATH identifier
0104.11604

JSTOR
links.jstor.org

Citation

Blackwell, David; Breiman, Leo; Thomasian, A. J. The Capacity of a Class of Channels. Ann. Math. Statist. 30 (1959), no. 4, 1229--1241. doi:10.1214/aoms/1177706106. https://projecteuclid.org/euclid.aoms/1177706106


Export citation